MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT 3FR SL PROV ML; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT 3FR SL PROV ML; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number SP4153108DB
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged microintroducer is confirmed; however, the exact cause is unknown.One 3.5 fr x 7 cm microintroducer was returned for evaluation.An initial visual observation showed use residue on the returned sample.The dilator was returned loose within the introducer sheath and was observed to be bent approximately 0.2 cm and 1.9 cm distal to the locking collar.A bend was also observed in the introducer sheath just distal to the t-handle.The bend in the introducer sheath appears to align with the bend 1.9 cm distal to the locking collar in the dilator; however, the dilator in this position was found to protrude slightly from the introducer sheath and not locked onto the t-handle of the introducer sheath.A microscopic observation revealed the distal tip of the introducer sheath was damaged and plastically deformed in multiple locations around its circumference, and the edges of the sheath tip were observed to flare outward.No damage was observed on the distal tip of the dilator.While the root cause of the damage observed on the introducer sheath is unknown, possible causes include damage during handling or use.As a note, the product ifu states: ¿do not withdraw dilator from microintroducer sheath until sheath is within vessel to minimize the risk of damage to sheath tip.¿ a lot history review (lhr) of reeq0652 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
 
Event or Problem Description
It was reported a defect was found with an introducer, not allowing it to thread in easily.Additional information received via medwatch "vat nurse placing a midline, unable to thread in introducer, even after nicking the patient, introducer removed and that is when the defect was noticed, a new midline kit opened to retrieve second introducer, no issues after using new introducer.It was reported this occurred twice.This report addresses the first event.

Brand Name
DOT 3FR SL PROV ML
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11060901
Report Number3006260740-2020-21036
Device Sequence Number3206793
Product Code PND
UDI-Device Identifier00801741185076
UDI-Public(01)00801741185076
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberSP4153108DB
Device Catalogue NumberSP4153108DB
Device Lot NumberREEQ0652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2020
Initial Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;